MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-02
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/30/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that after approximately eight days of intra-aortic balloon (iab) therapy, blood specs were noted in the extracorporeal tubing.The console was turned off.The iab was removed approximately one hour later.The customer had difficulty removing the iab.Cardiology advised to continue removing gently until the iab came out, removing the sheath and iab at same time.Fem stop was applied and the patient lost pulses.The patient was sent to surgery for thrombectomy and endarterectomy of the right leg.Patient lost pulses again and went back for redo thrombectomy.Approximately 42 hours after removing the iab, withdrawal of life support was performed.The patient expired due to multi-organ failure and acute cellular rejection.The customer did not attribute patient expiration to the iab.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id #: (b)(4).Device not returned.
 
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter and between the catheter and the sheath.The returned sheath was over the catheter and covering half of the balloon.The returned sheath was not a maquet product.The extender tubing was also returned.The sheath tubing was found to be kinked at the proximal and distal end.Additionally the inner lumen was found stretched within the membrane along its length.A kink was found on the catheter tubing near the y-fitting approximately 77.2cm fromt the iab tip.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal and extender tubing was performed and one leak was detected on the membrane approximately 1.8cm from the rear seal measuring 0.013cm in length.The evaluation confirmed the reported leak and difficulty to remove iab.Blood filled into the penetration of the membrane causing difficult removal of the iab.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
N/a.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key14778447
Report Number2248146-2022-00489
Device Sequence Number14676471
Product Code DSP
UDI-Device Identifier10607567107981
UDI-Public10607567107981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number0684-00-0295-02
Device Catalogue Number0684-00-0293
Device Lot Number3000213247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/06/2022
08/16/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date07/20/2022
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOCAT 2 WAVE CONSOLE S/N (B)(6).
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexFemale
Patient Weight55 KG